Texas, 2025

Hail in Texas, April 3, 2025

April 3, 2025 · NWS OUN · 1 event in 1 county or zone

Strong low-level ascent atop a stalling surface boundary aided in the development of severe thunderstorms across western-north Texas and southern Oklahoma during the early morning hours of the 3rd. The strongest of these thunderstorms produced hail and thunderstorm wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Strong low-level ascent atop a stalling surface boundary aided in the development of severe thunderstorms across western-north Texas and southern Oklahoma during the early morning hours of the 3rd. The strongest of these thunderstorms produced hail and thunderstorm wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 3, 1:25 AM CST, 4 hours earlier. Its key messages:

  • Updated at 221 AM CDT Thu Apr 3 2025
  • Strong/Severe thunderstorms remain possible the rest of the week.
  • Shower and thunderstorm chances continue through late Saturday.
  • Turning cold this weekend with freezing temperatures possible.
Area forecast discussion, Apr 3, 1:25 AM CST, 4 hours before
Area Forecast Discussion
National Weather Service Norman OK
225 AM CDT Thu Apr 3 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 221 AM CDT Thu Apr 3 2025

- Strong/Severe thunderstorms remain possible the rest of the week.

- Shower and thunderstorm chances continue through late Saturday.

- Turning cold this weekend with freezing temperatures possible.

&&

.NEAR TERM...
(Today and tonight)
Issued at 221 AM CDT Thu Apr 3 2025

Showers/storms have developed over the last couple of hours in parts
of west and north TX. This activity is expected to expand/spread
into the fa through the rest of the overnight into the morning
hours. Any storms will be elevated in nature but some could become
strong/severe in parts of western north TX and southern OK. The
extent of severe storms will be dependent on how far north the
better elevated instability is able to spread with some CAMs showing
this instability struggling to make it very far into the fa. Even if
enough instability for severe storms does not make it far enough
into the fa, some strong storms could still be possible with small
hail. If severe storms do occur, large hail will be the primary
concern although some gusty winds may also be possible.

The shower/storm chances are expected to diminish this afternoon
with a relative lull early this evening before the next round of
showers/storms begins late evening/overnight. WAA is expected to
develop again tonight with potentially another impulse moving
through the mid/upper flow. Widespread showers and some storms are
expected overnight into early Friday. Strong/severe storms will be
possible once again in parts of central and southern OK and western
north TX. Large hail will be the primary concern again.

With cloud cover and rain, temperatures are expected to be cool
(well below average) with highs in the upper 50s to low 60s.
Temperatures are expected to fall into the 40s and low/mid 50s
tonight.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 221 AM CDT Thu Apr 3 2025

Widespread showers and some storms are expected to be ongoing Friday
morning. Rain chances will diminish a little Friday
afternoon/evening but not go away before the next round of rain is
expected to begin to move in. Some strong/severe storms could
develop again Friday afternoon/evening although that is a bit
dependent on what occurs previously.

The next and final round of precipitation will be Friday night into
Saturday night as the upper low expected to develop over the Desert
Southwest and N. Mexico begins to finally approach and move across
the Southern Plains.

After multiple rounds/days of rain, rainfall totals of 1 to 3+
inches are possible by Sunday across the SE half to two-thirds of
the fa with the highest totals expected in SE and south central OK.
The rain could be heavy at times. If multiple rounds of the heavy
rain occurs in the same area and/or training the heavy
showers/storms occurs, flooding will become an increasing concern,
especially if antecedent conditions become more saturated. There is
some uncertainties on whether all the factors will come together
properly that will hold off on issuing a Flood Watch but something
later shifts will need to look at especially with seeing the results
of the previous round of rain. If a watch is needed the most likely
time will be Fri night into Sat night although could be earlier
depending on what happens.

Models show colder air moving into the region Friday night into
Saturday. This will have two impacts. The first is the potential for
snow to mix with rain Saturday and Saturday night across portions of
western and northern OK before the precipitation ends by early
Sunday. No impacts are currently expected from the snow.

The other impact of the colder air will occur across the entire fa
and that is a cold/cool weekend. Temperatures are expected to be
well below average all weekend. Saturday highs are forecast to
range from the mid 40s in NW OK to the upper 50s in SE OK. These
temperatures are around 20 degrees F below average for this time
of year. The bigger impact from temperatures will be Saturday
night when temperatures are expected to fall into the mid 20s to
mid 30s across the fa. Current forecast has temperatures at or
below freezing across northern, wester, and parts of central OK,
and parts of western north TX.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 221 AM CDT Thu Apr 3 2025

The upper low and associated trough will continue to move east
through the weekend with NW flow developing over the region by early
next week. With the pattern shift, the forecast remains dry Sunday
into the middle of next week.

The cool/cold temperatures are expected again Sunday with
temperatures remaining well below average. Highs on Sunday are
expected to reach the 50s across the fa. Another cold night,
although not as cold as Saturday night in some areas, is expected
Sunday night with lows in the 30s across the fa. Some locations will
once again drop to or just a bit below freezing.

Temperatures are expected to warm back into the 60s and 70s next
week with overnight lows in the 40s and 50s by the middle of next
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1154 PM CDT Wed Apr 2 2025

Scattered showers and thunderstorms are expected to move
northeastward from Texas into Oklahoma tonight. The highest chance
for showers/storms is across north Texas and southeast half of
Oklahoma. The most intense thunderstorms will have brief
reductions in visibility.

Shower/thunderstorm coverage should decrease from southwest to
northeast during the morning. MVFR to perhaps IFR stratus will
likely advance northward tomorrow morning into the afternoon.

Light north/northeast winds will back to the east or east-
southeast.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  48  59  45 /  90  70 100  90
Hobart OK         61  45  62  41 /  60  80  80  90
Wichita Falls TX  61  48  63  47 /  80  90  90  90
Gage OK           62  42  60  33 /  30  70  80  80
Ponca City OK     59  47  60  42 /  60  60  90  70
Durant OK         62  54  66  52 /  90  80 100 100

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...25
SHORT TERM...25
LONG TERM....25
AVIATION...10

In the hours before

Special weather statement, Apr 3, 4:16 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Norman OK
516 AM CDT Thu Apr 3 2025

OKZ051-052-031045-
Marshall OK-Bryan OK-
516 AM CDT Thu Apr 3 2025

...A strong thunderstorm will impact portions of northwestern Bryan
and southeastern Marshall Counties through 545 AM CDT...

At 516 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Texoma, moving northeast at 50 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cartwright, Kenefic, Woodville, Durant, Caddo, Mcbride, Colbert,
Armstrong, Calera, Little City, Lake Texoma, Silo, and Mead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3382 9652 3382 9658 3384 9662 3385 9663
      3389 9659 3390 9663 3392 9666 3391 9668
      3386 9669 3383 9671 3382 9675 3383 9677
      3385 9678 3413 9659 3412 9658 3411 9646
      3416 9645 3416 9620 3415 9620
TIME...MOT...LOC 1016Z 213DEG 45KT 3385 9665

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

..speg.
Special weather statement, Apr 3, 4:22 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Norman OK
522 AM CDT Thu Apr 3 2025

OKZ050-031100-
Love OK-
522 AM CDT Thu Apr 3 2025

...Strong thunderstorms will impact portions of eastern Love County
through 600 AM CDT...

At 522 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Marietta to near Gainesville.
Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marietta, Thackerville, Overbrook, Burneyville, and Lake Murray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3372 9715 3380 9721 3384 9717 3390 9718
      3391 9723 3386 9726 3387 9728 3396 9732
      3407 9717 3407 9697 3402 9697 3401 9693
      3396 9693 3395 9700 3389 9698 3384 9703
      3385 9709 3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 1022Z 229DEG 51KT 3392 9721 3366 9713

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Apr 3, 4:54 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
554 AM CDT Thu Apr 3 2025

OKZ048-031130-
Atoka OK-
554 AM CDT Thu Apr 3 2025

...A strong thunderstorm will impact portions of eastern Atoka County
through 630 AM CDT...

At 554 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Caddo, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tushka, McGee Creek Lake, Redden, Lane, Caney, Bentley, Stringtown,
and Atoka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3416 9603 3416 9633 3460 9590 3450 9578
      3433 9578
TIME...MOT...LOC 1054Z 227DEG 47KT 3415 9617

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Local storm report, Apr 3, 4:57 AM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
557 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     Hail             3 WSW Armstrong         34.04N 96.39W
04/03/2025  M0.70 Inch       Bryan              OK   Emergency Mngr

&&

KS
Special weather statement, Apr 3, 4:59 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
559 AM CDT Thu Apr 3 2025

TXZ086-088-089-031130-
Wichita TX-Archer TX-Baylor TX-
559 AM CDT Thu Apr 3 2025

...Strong thunderstorms will impact portions of northwestern Archer,
southwestern Wichita and eastern Baylor Counties through 630 AM
CDT...

At 559 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Lake Diversion to near
Westover. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Iowa Park, Lake Diversion, Dundee, Mankins, Westover, Holliday, Lake
Kickapoo, and Archer City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 9913 3384 9902 3383 9895 3388 9895
      3406 9866 3363 9855 3347 9906
TIME...MOT...LOC 1059Z 233DEG 48KT 3374 9905 3354 9900

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Apr 3, 5:00 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Norman OK
600 AM CDT Thu Apr 3 2025

OKZ048-052-031130-
Atoka OK-Bryan OK-
600 AM CDT Thu Apr 3 2025

...A strong thunderstorm will impact portions of northeastern Bryan
and southeastern Atoka Counties through 630 AM CDT...

At 600 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Bennington, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bokchito, McGee Creek Lake, Bennington, and Darwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 9574 3446 9578 3416 9578 3416 9598
      3415 9596 3412 9594 3403 9594 3396 9611
      3408 9622 3452 9572 3451 9571
TIME...MOT...LOC 1100Z 234DEG 46KT 3409 9605

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Altus AFB radar (KFDR), 66 km away, was scanning. The volume nearest the first event began at 11:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Archer

When
April 3, 5:25 AM CST
Where
Archer County, Holliday
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.820, -98.690

Event time is estimated from radar observations.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254328.